Arizona, 2019Flash Flood in Arizona, August 1, 2019
August 1, 2019 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm over Show Low produced heavy rain and flash flooding around Show Low.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm over Show Low produced heavy rain and flash flooding around Show Low.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 1, 3:07 PM MST, 53 minutes earlier.
Area forecast discussion, Aug 1, 3:07 PM MST, 53 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
307 PM MST Thu Aug 1 2019
.SYNOPSIS... Daily chances for afternoon and evening showers and
thunderstorms are anticipated each day through the period. Storms
will first form over higher terrain, then moving into the lower
elevations in the late afternoon and early evening.
&&
.DISCUSSION...Scattered showers and thunderstorms developed
mainly over the higher terrain across northern Arizona today. This
activity will diminish this evening.
For Friday into the weekend, expect continued daily chances for
afternoon scattered thunderstorms mainly along the high terrain.
Sunday into the beginning of next week, a return to more
widespread coverage of afternoon storms as models hint that an
easterly wave may bring increasing return flow moisture in around
the high.
There is still the indication toward the middle to end of next
week that a deepening trough will form off the Pacific Coast
causing the high to shift eastward by next weekend bringing us a
more southwesterly flow. Differences in the strength of this
feature and the resulting position of the high give high
uncertainty to the forecast middle to end of next week.
&&
.AVIATION...For the 00Z package...Scattered SHRA/TSRA and ISOLD
+TSRA...decreasing in coverage after 02Z. Most areas VFR, expect
MVFR in stronger storms. Sfc winds light, except near
thunderstorms and outflow boundaries. Storms will develop again
after 17Z Friday. Aviation discussion not updated for TAF
amendments.
&&
.FIRE WEATHER...Scattered afternoon and evening showers and
thunderstorms will continue through Saturday. Wind will be
generally light, expect in the vicinity of storms.
.Sunday through Tuesday...Expect daily chances for afternoon and
evening showers and thunderstorms. Generally light winds and
seasonal temperatures.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...MAS
AVIATION...MAS
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Special weather statement, Aug 1, 1:42 PM MST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
142 PM MST Thu Aug 1 2019
AZZ014-012130-
Little Colorado River Valley in Apache County-
142 PM MST Thu Aug 1 2019
...SPECIAL WEATHER STATEMENT...
At 142 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Vernon, or 24 miles northwest of Springerville,
moving north at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Little Ortega Lake.
LAT...LON 3426 10959 3428 10970 3448 10970 3444 10944
TIME...MOT...LOC 2042Z 190DEG 11KT 3435 10963
RR
Special weather statement, Aug 1, 3:11 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
311 PM MST Thu Aug 1 2019
AZZ015-012230-
Western Mogollon Rim-
311 PM MST Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT COCONINO COUNTY...
At 311 PM MST, a strong thunderstorm was located near Stoneman Lake,
or 11 miles east of Sedona. The storm is nearly stationary.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will remain over mainly rural areas of Coconino County.
This includes Interstate 17 between mile markers 312 and 317.
LAT...LON 3480 11158 3481 11163 3488 11163 3487 11152
3480 11157
TIME...MOT...LOC 2211Z 290DEG 0KT 3481 11159
RRSpecial weather statement, Aug 1, 3:22 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
322 PM MST Thu Aug 1 2019
AZZ016-018-012300-
Northern Gila County-Eastern Mogollon Rim-
322 PM MST Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND COCONINO COUNTIES UNTIL
400 PM MST...
At 319 PM MST, Doppler radar was tracking a strong thunderstorm over
SR 260 just east of Kohls Ranch, or 13 miles west of Forest Lakes.
This storm was nearly stationary.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Christopher Creek, Tonto Village, Kohls Ranch, Hunter Creek, Forest
Road 195, Forest Road 9350.
LAT...LON 3438 11115 3435 11096 3421 11096 3425 11119
TIME...MOT...LOC 2219Z 326DEG 3KT 3430 11103
RR
Flash Flood, Navajo
- When
- August 1, 4:00 PM MST to 6:30 PM MST
- Where
- Navajo County, 0.9 mi NW of Pinetop to 2.65 mi ENE of Lakeside
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 34.130, -109.960
Over 3.00 inches of rain from thunderstorms produced flash flooding that damaged some roads and buildings in and around Show Low.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, August 1, 20191 death · 1 event
- Flash Flooding in Kansas, August 1 to 2, 2019$755,000 · 15 events
- Flooding in New York, August 1 to 24, 2019$710,000 · 7 events
- Flash Flood and Hail in Virginia, August 1 to 2, 2019$260,000 · 2 in hail · 18 events
- Flash Flood in South Dakota, August 1 to 2, 20192 injured · $250,000 · 1 event
- Hail and Damaging Winds in Georgia, August 1, 2019$134,000 · 1 in hail · 13 events
- Flooding in South Dakota, August 1 to 31, 2019$160,000 · 5 events
- Flash Flooding and Hail in Colorado, August 1, 2019$95,000 · 1.75 in hail · 9 events
- Flooding in South Dakota, August 1 to 31, 2019$80,000 · 10 events
- Flash Flood and Damaging Winds in North Carolina, August 1, 2019$52,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Delaware, August 1, 20192 injured · 1 in hail · 11 events
- Flash Flood and Flooding in Ohio, August 1, 2019$18,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848723.